MAUDE Adverse Event Report: CAREFUSION AS LVP 20D DEHP 1.2M; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION AS LVP 20D DEHP 1.2M; INTRAVASCULAR ADMINISTRATION SET
Model Number 2202-0500
Medical Device Problem Codes Complete Blockage (1094); Illegible Information (4050)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: the customer provided one photo of infusion set model 2202-0500.The customers complaint of confusing labeling on infusion set causing for inappropriate administration of medication could not be verified based on no lot number or sample provided.A device history record review could not be performed on model 2202-0500 because a lot number was not provided by the customer.Root cause analysis: due to no sample being received, an investigation could not be performed and a root cause could not be determined.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that as lvp 20d dehp 1.2m had flow issues because the wrong filter was used.The following information was provided by the initial reporter: material no: 2202-0500.Batch(lot) no: unknown.It was reported that the wrong filter was obtained and the medication was not appropriately infusing through the line, due to 0.2 micron and 1.2 micron filters are similarly packaged.Additional information (customer response) (b)(6) 2020: we are the reporting program, not the hospital.Please describe the error or potential error: amphotericin b liposomal infusion requires a 1.2 micron in-line filter for appropriate and safe administration.At time of administration, the nurse caring for the patient obtained a 0.2 micron in-line filter and began the amphotericin b liposomal infusion.Upon further investigation, it was discovered that the wrong filter was obtained and the medication was not appropriately infusing through the line.Furthermore, the unit pharmacist and nurse identified that the bd alaris pump infusion set 0.2 micron and bd alaris pump infusion set 1.2 micron filter packaging look identical, resulting in the nurse obtaining the incorrect filter.Although this scenario did not result in patient harm, the risk of using the wrong filters with the wrong medication poses a high risk for medication administration errors and patient harm.Causes and contributing factors: the bd alaris pump infusion set with the 0.2 micron and 1.2 micron filters are similarly packaged.Although the filter sizes are listed in the top left corner, the presentation and the product packaging are identical.Potential opportunities for improvement include highlighting the various sizes with different colors, fonts, or locations.Additional consideration is making the fonts significantly different in size.Risk-reduction strategies: a medication error report was submitted to the institution for review by the medication safety committee, pharmacy and nursing staff, and health system leadership.Pharmacy education was also provided, with images of the two filters and the corresponding medications requiring each size.The pharmacy workflow has also been adjusted to ensure medications requiring filtration are dispensed with the appropriate filter from central pharmacy to reduce the risk of nurses obtaining an incorrect filter.Any adverse impact to patient, health care provider or user: ¿although this scenario did not result in patient harm, the risk of using the wrong filters with the wrong medication poses a high risk for medication administration errors and patient harm.¿.

Brand Name
AS LVP 20D DEHP 1.2M
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10457099
Report Number9616066-2020-02587
Device Sequence Number2676559
Product Code FPA
UDI-Device Identifier07613203021357
UDI-Public7613203021357
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2202-0500
Device Catalogue Number2202-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;